| Model Number |
A34-34/C80-O20 V |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Material Integrity Problem (2978); Separation Problem (4043)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
08/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and vela suprarenal proximal extension.Approximately six (6) years patient presented with an endoleak type 3b and a significant aneurysm enlargement (of 7cm).The patient is currently being monitored and is reported to be in good condition.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak of the proximal extension and sac growth of 18.6mm are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiia endoleak of the aortic components with complete component separation occurred that was not included in the event as reported.These findings were discovered during an examination of the 80-month post ct scan.The most likely causation for the type iiib endoleak is device related due to the strata material.The most likely causation for the type iiia endoleak is anatomy related.Procedure related harms for this complaint could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The neck had a significant reverse taper with a conicity of 19.3% (off label should be equal to less than 15%).The neck to aneurysm angle was 61.2 degrees (off label should be greater than or equal to 60 degrees).There was a non endologix stent in the right common iliac artery (off label).The final patient status was reported as being in good condition.A root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; upgraded graft material (i.E.Duraply) and updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place (b)(6) 2014.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with strata.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx bifurcated stent graft and vela suprarenal proximal extension.Approximately six (6) years patient presented with an endoleak type 3b and a significant aneurysm enlargement (of 7cm).The patient is currently being monitored and is reported to be in good condition.Subsequent to the initial report clinical assessment determined that there was evidence to reasonably suggest a type iiia endoleak of the aortic components with complete component separation occurred that was not included in the event as reported.The type iiia endoleak was discovered during a review of the 80 month post ct scan.